MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121932452
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Difficult to Open or Remove Packaging Material (2922); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a defect in a polyethylene marathon liner.The incident happened during a tha surgery.When the technician opened the item, the material was very sticky to the inner pack which was obviously melted; technician tried to get the liner out, but the melted plastic pack was broken and the product fell to the floor.Another size liner was available for use.There was no patient consequence.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information received, this is to notify you about a complaint received yesterday regarding a defect in a polyethylene marathon liner from (j&j).The incident happened during a tha surgery in hospital, when technician (name removed) opened the item, material was very sticky to the inner pack which was obviously melted ¿ technician tried to get item out, but unfortunately the melted plastic pack was broken and the product fallen down at floor¿.Photos were provided for review.See attachment "photo 1", "photo 2" and "photo 3".Review of the photographic evidence revealed that both blister packaging were deformed and warped.Additionally, the blister containing the implant appears to be broken.Based on the warped and broken condition, it is reasonable to suspect that the package was difficult to open due to the deformation, and the sterility of the product may have been compromised once it was dropped to the floor.Per a previous data review activity completed in q1 2023 related to deformed/melted blister packaging, the potential cause of the deformed/melted blister packaging, cannot be traced to manufacturing or other jnj controlled facilities through which finished goods are distributed.Once the product leaves j&j medtech orthopaedics control, it is unknown what environmental/external factors the finished goods products are exposed to.Therefore, the suspected cause is traced to exposure to extreme temperature conditions outside of j&j medtech orthopaedics control.A manufacturing record evaluation was performed for the finished device [121932452 / jt8869] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn mar +4 neut 32idx52od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device [121932452 / jt8869] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review a manufacturing record evaluation was performed for the finished device [121932452 / jt8869] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, this is to notify you about a complaint received yesterday regarding a defect in a polyethylene marathon liner from (j&j).The incident happened during a tha surgery in hospital, when technician (name removed) opened the item, material was very sticky to the inner pack which was obviously melted ¿ technician tried to get item out, but unfortunately the melted plastic pack was broken and the product fallen down at floor¿.Photos were provided for review.See attachment "photo 1", "photo 2" and "photo 3".Review of the photographic evidence revealed that both blister packaging were deformed and warped.Additionally, the blister containing the implant appears to be broken.Based on the warped and broken condition, it is reasonable to suspect that the package was difficult to open due to the deformation, and the sterility of the product may have been compromised once it was dropped to the floor.Per a previous data review activity completed in q1 2023 related to deformed/melted blister packaging, the potential cause of the deformed/melted blister packaging, cannot be traced to manufacturing or other jnj controlled facilities through which finished goods are distributed.Once the product leaves j&j medtech orthopaedics control, it is unknown what environmental/external factors the finished goods products are exposed to.Therefore, the suspected cause is traced to exposure to extreme temperature conditions outside of j&j medtech orthopaedics control.A manufacturing record evaluation was performed for the finished device [121932452 / jt8869] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn mar +4 neut 32idx52od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device [121932452 / jt8869] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review a manufacturing record evaluation was performed for the finished device [121932452 / jt8869] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿this is to notify you about a complaint received yesterday regarding a defect in a polyethylene marathon liner from (j&j) the incident happened during a tha surgery in hospital, when technician (name removed) opened the item, material was very sticky to the inner pack which was obviously melted ¿ technician tried to get item out, but unfortunately the melted plastic pack was broken and the product fallen down at floor.¿ the product returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that both blister packaging were deformed and warped.Additionally, the blister containing the implant was also broken.Based on the warped and broken condition, it is reasonable to suspect that the package was difficult to open due to the deformation, and the sterility of the product may have been compromised once it was dropped to the floor.Per a previous data review activity completed in q1 2023 related to deformed/melted blister packaging, the potential cause of the deformed/melted blister packaging, cannot be traced to manufacturing or other jnj controlled facilities through which finished goods are distributed.Once the product leaves j&j medtech orthopaedics control, it is unknown what environmental/external factors the finished goods products are exposed to.Therefore, the suspected cause is traced to exposure to extreme temperature conditions outside of j&j medtech orthopaedics control.A manufacturing record evaluation was performed for the finished device [121932452 / jt8869] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar +4 neut 32idx52od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [121932452 / jt8869] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device [121932452 / jt8869] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.H11 additional narrative: corrected: h3.

Brand Name
PINN MAR +4 NEUT 32IDX52OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22096119
Report Number1818910-2025-08561
Device Sequence Number18114146
Product Code LPH
UDI-Device Identifier10603295014331
UDI-Public(01)10603295014331(17)20270131(10)JT8869
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121932452
Device Lot NumberJT8869
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer06/16/2025
06/17/2025
06/18/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/17/2025
06/18/2025
06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown